Alert archive / Alaska / Wind Chill Advisories in 2006

Wind Chill Advisory 2, NWS Anchorage, AK

November 21, 2006

NWS Anchorage, AK issued this wind chill advisory at Nov 21, 2006, 10:43 AM AKST. It took effect at Nov 22, 2006, 6:00 AM AKST. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Nov 21, 2006, 10:43 AM AKST (19:43 UTC)
In effect from
Nov 22, 2006, 6:00 AM AKST
Expired
Nov 22, 2006, 6:58 AM AKST
In force
58 min
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 220043
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
343 PM AST TUE NOV 21 2006

AKZ141-222100-
/X.NEW.PAFC.WC.Y.0002.061122T1500Z-061122T2100Z/
/X.NEW.PAFC.WC.Y.0003.061123T0600Z-061123T1500Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
343 PM AST TUE NOV 21 2006

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 12 PM AST
WEDNESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 6 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY ALONG THE COPPER RIVER FOR WEDNESDAY MORNING AND AGAIN
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

WIND CHILL READINGS TO 50 BELOW ALONG THE COPPER RIVER WEDNESDAY
MORNING UNTIL NOON AND AGAIN WEDNESDAY NIGHT UNTIL THURSDAY
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-222100-
/X.NEW.PAFC.WC.Y.0002.061122T1500Z-061122T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
343 PM AST TUE NOV 21 2006

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 12 PM AST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY FOR THE BROAD PASS AREA FOR WEDNESDAY MORNING. 

WIND CHILL READINGS TO 50 BELOW ARE EXPECTED FROM NEAR CANTWELL TO
CHULITNA WEDNESDAY MORNING UNTIL NOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
3 follow-up statements
000 
WWAK41 PAFC 221416
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
516 AM AST WED NOV 22 2006

AKZ141-222100-
/X.CON.PAFC.WC.Y.0002.061122T1500Z-061122T2100Z/
/X.CON.PAFC.WC.Y.0003.061123T0600Z-061123T1500Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
516 AM AST WED NOV 22 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY ALONG 
THE COPPER RIVER SOUTH OF CHITINA...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM AST THURSDAY ALONG THE COPPER RIVER SOUTH OF CHITINA...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM AST THURSDAY. 

WIND GUSTS TO 30 MPH COMBINED WITH VERY COLD AIR TEMPERATURES WILL
RESULT IN WIND CHILL READINGS TO 45 BELOW ALONG THE COPPER RIVER
SOUTH OF CHITINA THIS MORNING AND AGAIN TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-222100-
/X.CON.PAFC.WC.Y.0002.061122T1500Z-061122T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
516 AM AST WED NOV 22 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY 
NORTH OF TALKEETNA...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

WIND GUSTS TO 30 MPH COMBINED WITH VERY COLD AIR TEMPERATURES WILL
RESULT IN WIND CHILL READINGS TO 40 BELOW ZERO NORTH OF TALKEETNA
THIS MORNING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 221822
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
922 AM AST WED NOV 22 2006

AKZ145-221930-
/X.CAN.PAFC.WC.Y.0002.000000T0000Z-061122T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
922 AM AST WED NOV 22 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

AKZ141-222100-
/X.CON.PAFC.WC.Y.0002.000000T0000Z-061122T2100Z/
/X.CON.PAFC.WC.Y.0003.061123T0600Z-061123T1500Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
922 AM AST WED NOV 22 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM AST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM AST THURSDAY. 

WIND GUSTS TO 30 MPH COMBINED WITH VERY COLD AIR TEMPERATURES
WILL RESULT IN WIND CHILL READINGS TO 45 BELOW ALONG THE COPPER
RIVER SOUTH OF CHITINA THIS MORNING AND AGAIN TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 222058
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1158 AM AST WED NOV 22 2006

AKZ141-231500-
/X.CAN.PAFC.WC.Y.0002.000000T0000Z-061122T2100Z/
/X.CON.PAFC.WC.Y.0003.061123T0600Z-061123T1500Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
1158 AM AST WED NOV 22 2006

...WIND CHILL ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM
THIS EVENING TO 6 AM AST THURSDAY. 

WIND GUSTS TO 30 MPH COMBINED WITH VERY COLD AIR TEMPERATURES
WILL RESULT IN WIND CHILL READINGS TO 45 BELOW ALONG THE COPPER
RIVER SOUTH OF CHITINA TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Nov 21, 12:00 AM AKST, 10 hours 43 minutes earlier.

Area forecast discussion, Nov 21, 12:00 AM AKST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST TUE NOV 21 2006

.DISCUSSION...
MODELS IN GENERAL AGREEMENT IN THE SHORT TERM. LONG TERM MODELS HAVE
BECOME MORE CONSISTENT IN STAGNANT PATTERN BREAKING DOWN THIS
WEEKEND. HAVE FOLLOWED THE LATEST GFS EXTENDED GUIDANCE.

EAST...HIGH OVER THE MAINLAND AND LOW IN THE GULF WILL CONTINUE
MOSTLY CLEAR AND COLD NORTHERLY FLOW CONDITIONS THROUGH THE WEEK.
SYSTEM SOUTHWEST OF THE ALEUTIANS WILL BREAKDOWN THE RIDGE OVER THE
BERING AND ALLOW SOUTHWEST FLOW TO REACH THE MAINLAND WITH WARMER
TEMPERATURES AND MOISTURE CROSSING INTO THE GULF.

WEST...RIDGE OVER THE EASTERN BERING AND ALASKA PENINSULA WILL HOLD
THROUGH THURSDAY. LOW COMPLEX SOUTHWEST OF THE WESTERN ALEUTIANS WILL
SPREAD BRISK SOUTHEAST WINDS EAST ALONG THE CHAIN THROUGH THURSDAY
NIGHT. MAINLAND WILL REMAIN UNDER NORTHERLY COLD AND DRY FLOW UNTIL
FRIDAY WHEN OVERRUNNING PRECIPITATION FROM SYSTEM OUT WEST REACHES
THE MAINLAND AND WARM FRONT IS PUSHED ASHORE OVER THE WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...ICE FLOOD JAMMING 121
MARINE...GALE 172 175 176 185
         HEAVY FREEZING SPRAY 121 129
FIRE WEATHER...NONE

LR NOV 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 11:00 PM AKSTGale WarningAFC4 days
Nov 20, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Nov 20, 11:00 PM AKSTSmall Craft AdvisoryAFC40 min
Nov 20, 11:40 PM AKSTGale WarningAFC11 hr
Nov 21, 10:43 AM AKSTWind Chill AdvisoryAFC42 hr
Nov 21, 11:00 AM AKSTGale WarningAFC12 hr
Nov 21, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Nov 21, 11:00 AM AKSTSmall Craft AdvisoryAFC60 hr

Nearby

Wind Chill Advisories in Alaska, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.